Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 4, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 4, 2010, 7:08 PM CST for 39 counties in Alabama. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2010, 7:08 PM CST (01:08 UTC)
- Expired
- Feb 5, 2010, 6:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 605 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922 WWUS74 KBMX 050108 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 708 PM CST THU FEB 4 2010 ...WINDY CONDITIONS EXPECTED TONIGHT... ALZ011>015-017>050-051200- /O.NEW.KBMX.WI.Y.0004.100205T0108Z-100205T1200Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 708 PM CST THU FEB 4 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. WINDY CONDITIONS WILL BE POSSIBLE TONIGHT AHEAD OF AN APPROACHING STORM SYSTEM. SUSTAINED EASTERLY WINDS OF 15 TO 20 MPH WILL BE POSSIBLE WITH WIND GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 4, 6:00 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 4, 6:00 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CST THU FEB 4 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... THE FIRST OF TWO SYSTEMS IS CURRENTLY WORKING ITS WAY ACROSS THE SOUTHEAST AT THE MOMENT. SO FAR...CENTRAL ALABAMA HAS EXPERIENCED LIGHT TO AT TIMES MODERATE RAINFALL. THIS WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING AND OVERNIGHT HOURS...AS EVEN HEAVIER RAINFALL CAN BE EXPECTED AS FRONTOGENESIS STRENGTHENS OVER THE SOUTHERN HALF OF THE CWA. WE ARE STILL LOOKING AT AROUND 1 TO 3 INCHES FOR STORM TOTALS AND THE RAINFALL APPEARS TO BE DISTRIBUTED EVENLY ENOUGH TO NOT CAUSE A MAJOR FLASH FLOOD THREAT. HOWEVER...THERE COULD BE MINOR ISSUES IN THE NORMAL FLOOD PRONE AREAS AND SOME ADDITIONAL RISES TO AREA LAKES AND RIVERS. BE SURE TO CHECK INDIVIDUAL FLOOD PRODUCTS FOR UPDATES. BY MIDDAY ON FRIDAY MOST OF THE MOISTURE WILL BE PULLING OUT TO THE NORTHEAST...LEAVING SOME RESIDUAL CLOUD COVER AND PERHAPS A FEW SPRINKLES AROUND THE AREA THROUGH SATURDAY AFTERNOON. THE SPLIT FLOW PATTERN WILL CONTINUE THOUGH THE EXTENDED PERIOD AS THE NEXT SYSTEM APPROACHES FROM THE WEST ON MONDAY NIGHT. THE GFS AND ECMWF ARE QUITE DIFFERENT WITH THE EVOLUTION OF THE UPPER LEVEL PATTERN FOR THIS TIME FRAME. TRENDED TOWARDS THE EURO SOLUTION WHICH HAS A MORE WELL DEFINED SOUTHERN STREAM SHORTWAVE. RAIN SHOULD PUSH INTO WESTERN ALABAMA BY DAYBREAK ON TUESDAY AND EXIT THE FORECAST AREA ON WEDNESDAY MORNING. ONCE AGAIN IT LOOKS LIKE ANOTHER 1 TO 2 INCH RAIN EVENT IS IN THE CARDS. COLDER WEATHER IS EXPECTED BEHIND THE FRONT FOR WEDNESDAY THROUGH FRIDAY AS A STRONG AND COLD UPPER VORTEX SWINGS THROUGH THE GREAT LAKES AND OHIO VALLEY. A STRONG HIGH IN THE PLAINS WILL USHER IN MUCH COLDER TEMPERATURES...SENDING OVERNIGHT LOWS INTO THE 20S ACROSS MOST OF THE AREA. TOWARDS THE END OF THE PERIOD THE GFS HINTS AT BRINGING IN ANOTHER SYSTEM WHILE THE EURO ADVERTISES COLD AND DRY CONDITIONS. WILL HOLD OFF ON PUTTING ANY PRECIP IN AT THIS TIME BUT THE SPLIT FLOW PATTERN IS CERTAINLY SOMETHING TO WATCH WITH COLD AIR IN PLACE. 17/KLAWS GRANTHAM && .AVIATION...00Z TAF DISCUSSION. MOST TERMINALS ARE BEING AFFECTED BY THE LARGE RAIN SHIELD MIGRATING NORTHEASTWARD FROM THE NORTHERN GULF OF MEXICO. EVEN A FEW LIGHTNING STRIKES SHOWING UP SOUTHWEST OF MGM. SURFACE LOW PRESSURE WAS STILL LOCATED NEAR THE MISSISSIPPI RIVER DELTA REGION OF SOUTHERN LOUISIANA...THE RAIN WILL CONTINUE FOR SOME TIME. GENERALLY EXPERIENCING MVFR VIS AT THIS TIME DUE TO THE RAIN WITH CEILINGS IFR TO BARELY MVFR. EXPECT THESE RESTRICTIONS TO CONTINUE MUCH OF THE FORECAST PERIOD. EASTERLY WINDS WILL BE RATHER STRONG GENERALLY 10 TO 20 KTS. AS THE LOW EXITS EAST EARLY FRIDAY AFTERNOON...WINDS WILL EVENTUALLY SWING AROUND TO THE WEST NORTHWEST BUT THE LOW CLOUDS SHOULD HANG ON. CLOUDS WILL DROP SOMEWHAT DURING THE OVERNIGHT HOURS AND FORECASTED IFR NORTH AND LIFR SOUTH. WILL MONITOR STRENGTH OF SURFACE LOW AND RAINFALL INTENSITY WHICH MAY AFFECT TERMINALS. REMINDER NOTE: WILL CONTINUE TO INCLUDE THE LINE (AMD LTD TO VIS WIND AND WX) FOR KEET DUE TO CONTINUED CONCERN OVER THE CEILOMETER. THE CEILOMETER WILL BE IN TESTING PHASE THROUGH FEBRUARY. 75 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Feb 4, 11:26 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1126 AM CST THU FEB 4 2010 ALZ011>015-017>050-051900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1126 AM CST THU FEB 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LOW PRESSURE SYSTEM WILL BRING WIDESPREAD RAINFALL AND GUSTY WINDS TO ALABAMA LATE THIS AFTERNOON AND TONIGHT. THE HEAVIEST RAIN WILL BE GENERALLY SOUTH OF A LINE FROM TUSCALOOSA TO WEDOWEE. UP TO TWO INCHES OF RAIN ARE POSSIBLE THROUGH TONIGHT...WITH LOCALLY HIGHER AMOUNTS...RESULTING IN THE POSSIBILITY OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD RAINFALL WILL CONTINUE THROUGH FRIDAY AFTERNOON...WITH AN ADDITIONAL INCH POSSIBLE ACROSS EASTERN ALABAMA...RESULTING IN EVENT TOTALS FROM 1 TO 3 INCHES BY FRIDAY NIGHT. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...AS WELL AS RISES ON AREA LAKES AND RIVERS AS WE MOVE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. GRANTHAM
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:50 PM CST | Areal Flood Advisory | BMX | Marengo | 3 hr |
| Feb 4, 8:13 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 5 days |
| Feb 4, 8:16 PM CST | Areal Flood Advisory | BMX | Greene, Sumter | 119 min |
| Feb 4, 8:29 PM CST | River Flood Warning | BMX | Sumter | 37 hr |
| Feb 4, 8:42 PM CST | Flash Flood Watch | BMX | Autauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more | 9 hr |
| Feb 4, 10:51 PM CST | Areal Flood Advisory | BMX | Autauga, Bibb, Chilton, Dallas, Jefferson, Lowndes and 2 more | 114 min |
| Feb 5, 1:50 AM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Feb 5, 3:18 AM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 17 hr |
| Feb 5, 8:23 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 25 hr |
| Feb 5, 8:27 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 59 hr |
| Feb 5, 8:45 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 47 hr |
| Feb 5, 8:45 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
| Feb 5, 10:49 AM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.